Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 443, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 11, 2003, 3:53 PM CDT for Sumner County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 11, 2003, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112053 SVRBNA TNC165-112130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER WESTERN SUMNER COUNTY. THE THUNDERSTORMS WERE MOVING SOUTH SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... HENDERSONVILLE THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3631 8672 3641 8653 3675 8676 3664 8700 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:44 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 11, 1:44 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT MON AUG 11 2003 SHOWERS AND STORMS FIRING ACROSS KY IN RESPONSE TO THE BOUNDARY JUST NORTH OF THE OHIO RIVER. CONVECTION ACROSS EASTERN TN AND THE CUMBERLAND PLATEAU IS DUE TO THE FAVORABLE POSITIONING OF THE RIDGE AXIS...UPSTREAM AND TO THE EAST OF THE VORT CENTER. UPPER HIGH STILL GOVERNS THE WEATHER ACROSS THE WESTERN U.S. SURFACE BOUNDARY IS ACROSS NORTHERN AL AND NORTHERN GA. THIS BOUNDARY WILL BEGIN TO MOVE BACK TO THE WEST AS THE RIDGE DEEPENS AND MOVES TOWARD THE SOUTHWEST. CONVERGENCE ALONG THE SURFACE BOUNDARY WILL NOT BE OVERLY IMPRESSIVE ON TUESDAY SO WILL KEEP POPS IN THE 30 PERCENT RANGE. WILL GO 40 PERCENT ON WEDNESDAY AS THE LOW LEVEL CONVERGENCE OVER MIDDLE TN EXPANDS UPWARD THROUGH 850 MB AND WEAK DISTURBANCES MOVE NORTHWARD WITHIN THE UPPER FLOW. MODELS MAY BE OVERDOING THE PRECIP A TOUCH ON THURSDAY AND FRIDAY AS FINALLY...THE UPPER LEVEL RIDGE PLAYS A VISIT TO THE MID STATE. UPPER HIGH STACKS FAIRLY WELL OVER THE AREA SO MAY TREND TOWARD A SLIGHT CHANCE WEDNESDAY AND THURSDAY. AS FOR TEMPS...READINGS TO REMAIN JUST BELOW NORMAL UNTIL THURSDAY WHEN THE UPPER HIGH PAYS A VISIT. SHOULD THEN SEE NEAR NORMAL READINGS BUT HUMIDITIES WILL REMAIN ELEVATED AS 925 AND 850 MB PROFILES REVEAL SOME ELEVATED MOISTURE. SUBSIDENCE HOWEVER...SHOULD WIN OUT WHICH EQUATES TO WARM AND MUGGY CONDITIONS INTO THE EXTENDED. WEAK NORTHERLY FLOW RETURNS FOR THE WEEKEND BUT HEIGHTS REMAIN ELEVATED. THEREFORE...HOT AND HUMID WITH NO PRECIP IN FORECAST. BNA BE 66/86/69/86 1324 CSV BE 62/81/65/81 2324 .BNA...NONE. 21
Hazardous weather outlook, Aug 11, 5:30 AM CDT, 10 hours 23 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. GIRODO
In the hours before
Local storm report, Aug 11, 1:38 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0138 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 1 S CROSSVILLE TN FLOOD
08/11/03 CUMBERLAND MINOR STREET FLOODING
07Local storm report, Aug 11, 2:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0214 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM CROSSVILLE TN FLASH FLOOD
08/11/03 CUMBERLAND SHERIFFS OFFICE REPORTED
THAT GLENN MARTIN
ELEMENTARY SCHOOL IN
CROSSVILLE WAS COMPLETELY
FLOODED.
0130 PM CROSSVILLE TN FLASH FLOOD
08/11/03 CUMBERLAND SHERIFFS OFFICE REPORTED
MAJOR STREET FLOODING IN
THE SOUTHERN PART OF
CROSSVILLE. THE HIGHEST
WATER WAS ON MILLER AVENUE.
KSVLocal storm report, Aug 11, 2:14 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT. . . .CORRECTED FISRT EVENT
NATIONAL WEATHER SERVICE NASHVILLE TN
0214 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM CROSSVILLE TN FLASH FLOOD
08/11/03 CUMBERLAND EMA OFFICE REPORTED
WATER DID NOT ENTER
GLENN MARTIN ELEMENTARY
SCHOOL. HOWEVER, CARS
WERE STALLED IN THE
PARKING LOT WITH 1/2
FOOT OF WATER.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 36 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 28 min |
| Aug 10, 10:18 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 27 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 30 min |
| Aug 11, 1:17 PM CDT | Flash Flood Warning | OHX | Cumberland | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.